MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TFNA 400MM/LEFT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TFNA 400MM/LEFT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.461S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter is a j & j employee.(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent a removal of a broken tfna hip nail that broke inside the patient.The procedure outcome and patient status is unknown.Concomitant device reported: unknown helical blade (part # unknown, lot # unknown, quantity 1), unknown locking screw (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 14mm/130 deg ti cann tfna 400mm/left-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The 14mm/130 deg ti cann tfna 400mm/left-sterile(p/n: 04.037.461s & lot #: h382833 ) was returned and received at us cq.Upon visual inspection, it was observed that the device was broken through the walls of the helical blade opening of the nail.A drill mark was noted to the device.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.The complaint condition of broken was confirmed for the 14mm/130 deg ti cann tfna 400mm/left-sterile(p/n: 04.037.461s & lot #: h382833 ).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Pie was launched previous to this complaint to investigate tfna nail breakage and associated drill marks/damage at the head element hole/blade aperture.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot manufacturing location: monument.Manufacturing date: 14-jun-2017.Expiration date: 31-may-2027.Part number: 04.037.461s, 14mm/130 deg ti cann tfna 400mm/left-sterile.Lot number: h382833 (sterile).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.4, wave spring, shim ended, bp55.Lot number: h249497.Part number: 04.037.942.2, lock prong, 130 degree tfna, bp55.Lot number: l443329.Part number: 04.037.912.3, tfna lock drive, bp58.Lot number: h367328.Part number: 21127, timoagri16.00, bp80.Lot number: h212821.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14MM/130 DEG TI CANN TFNA 400MM/LEFT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10516466
Report Number2939274-2020-04081
Device Sequence Number3316648
Product Code HSB
UDI-Device Identifier10886982097651
UDI-Public(01)10886982097651
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.461S
Device Catalogue Number04.037.461S
Device Lot NumberH382833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/01/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;